MAUDE Adverse Event Report: MERGE HEALTHCARE MERGE HEMODYNAMICS; PROGRAMMABLE DIAGNOSTIC COMPUTER

MERGE HEALTHCARE MERGE HEMODYNAMICS; PROGRAMMABLE DIAGNOSTIC COMPUTER
Model Number MERGE HEMODYNAMICS 10.2
Medical Device Problem Codes No Device Output (1435); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
Merge hemodynamics displays, measures, and records physiological data from a human patient undergoing a cardiac catheterization procedure.The system comprises the patient data module and the merge hemodynamics hemo monitor pc.The two units are connected via a serial interface.All vital parameters and evaluations are registered and calculated in the patient data module.This data is then transmitted to the merge hemodynamics hemo monitor pc via the serial interface.All data can be shown and monitored on the merge hemodynamics hemo monitor pc.On (b)(6) 2020, a customer notified merge healthcare support that a popping noise was heard and then smoke was smelled close to the merge hemodynamics unit in the site's ep lab.The customer further reported to support that the phillips display monitor, which is third party hardware, stopped working at the same time.Tech support instructed the customer to swap out a vga video splitter from another lab while waiting for replacement hardware.This happened at the very end of the case and the patient was not affected.The customer was able to finish the case prior to the issue.There have been no reports of patient injury or harm as a result of this issue.Reference complaint (b)(4).A supplemental report will be filed when further information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is submitted to the fda in accord with applicable regulations and as indicated by merge healthcare in the initial report submitted 10/28//2020.After additional troubleshooting by merge healthcare technical support, it was determined that the customer was using a large monitor with the hemo pc unit.The adapter was not correct for this large monitor and this caused the issue.There was no problem with the hemo pc unit or software, rather, the third-party component.The site was advised regarding correct adapter usage when using large monitors.The site was non-responsive several times and required several communications.No further action is required.Revised information contained in this supplemental report includes the following: g6 - indication that this is follow-up report 001.H1 - indication of malfunction as reportable event.H2 - indication of additional information.H3 - indication that device evaluated by manufacturer.H6 - evaluation codes: health effect - clinical code: 4582 no clinical symptom/sign.Health effect - impact code: 2199 no health consequences or impact.Medical device problem code: 1435 no device output.Component code: 423 cable, electrical.Type of investigation: 10 testing of actual/suspected device.Investigation findings: 4203 electrical/electronic component problem identified.Investigation conclusions: 4307 cause traced to component failure.There were no reports of death, serious injury or injuries that were directly caused or contributed to as a result of this issue.

Brand Name
MERGE HEMODYNAMICS
Common Device Name
PROGRAMMABLE DIAGNOSTIC COMPUTER
Manufacturer (Section D)
MERGE HEALTHCARE
900 walnut ridge drive
hartland WI 53029
MDR Report Key10751459
Report Number2183926-2020-00040
Device Sequence Number14406436
Product Code DQK
UDI-Device Identifier00842000100430
UDI-Public(01)00842000100430(10)10.2(11)190612
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMERGE HEMODYNAMICS 10.2
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1